MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT600
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a 18.0 diopter zct600 intraocular lens (iol) was explanted from patient's left eye and replaced with a 18.5 diopter zct300 iol.There was no incision enlargement, no sutures or other patient injury.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation  yes, returned to manufacturer on 09/30/2016.Device returned to manufacturer  yes.Device evaluation the device was returned to the manufacturer.Visual inspection with the unaided eye shows the lens is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The lens issue could not be confirmed in the returned sample.Manufacturing records were reviewed and the lens was manufactured according to specification.There were no non-conformances with respect to the manufacturing process.A search on complaints revealed no other complaints were received for this order number to date.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key5901601
Report Number9614546-2016-00412
Device Sequence Number16144751
Product Code HQL
UDI-Device Identifier05050474604124
UDI-Public(01)05050474604124(17)201105
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/05/2020
Device Model NumberZCT600
Device Catalogue NumberZCT600U180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/24/2016
Supplement Report FDA Received Date11/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR